Alert archive / Illinois / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 75, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 13, 2010, 7:24 PM CDT for Macoupin County, Montgomery County, Illinois. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2010, 7:24 PM CDT (00:24 UTC)
- Expired
- May 13, 2010, 7:57 PM CDT
- In force
- 33 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Macoupin County, IL, Montgomery County, IL
The radar
The Lincoln radar (KILX), 98 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 889 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
440
WUUS53 KLSX 140024
SVRLSX
ILC117-135-140115-
/O.NEW.KLSX.SV.W.0075.100514T0024Z-100514T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
724 PM CDT THU MAY 13 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MACOUPIN COUNTY IN SOUTHWEST ILLINOIS...
NORTHWESTERN MONTGOMERY COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 815 PM CDT
* AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF
GILLESPIE...AND MOVING NORTHEAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
CARLINVILLE...LITCHFIELD...VIRDEN...GIRARD...RAYMOND...
FARMERSVILLE...WHITE OAK...HORNSBY...STANDARD CITY...HONEY BEND...
ATWATER...NILWOOD...WAGGONER AND HARVEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
PORTIONS OF ST. LOUIS COUNTY.
&&
LAT...LON 3910 8969 3928 9007 3952 8992 3953 8954
3935 8954 3935 8947
TIME...MOT...LOC 0023Z 220DEG 52KT 3919 8990
WIND...HAIL 60MPH <.75IN
$$
TILLY2 follow-up statements
207
WWUS53 KLSX 140044
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
744 PM CDT THU MAY 13 2010
ILC117-135-140115-
/O.CON.KLSX.SV.W.0075.000000T0000Z-100514T0115Z/
MONTGOMERY IL-MACOUPIN IL-
744 PM CDT THU MAY 13 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MACOUPIN AND NORTHWESTERN MONTGOMERY COUNTIES UNTIL 815 PM CDT...
AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR RAYMOND...OR 12 MILES NORTH OF
LITCHFIELD...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
FARMERSVILLE AND WHITE OAK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE.
&&
LAT...LON 3953 8954 3935 8954 3935 8947 3916 8964
3924 8983 3940 8984 3953 8973 3953 8961
TIME...MOT...LOC 0044Z 218DEG 43KT 3938 8960
WIND...HAIL 60MPH <.75IN
$$
TILLY631
WWUS53 KLSX 140057
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
757 PM CDT THU MAY 13 2010
ILC117-135-140107-
/O.CAN.KLSX.SV.W.0075.000000T0000Z-100514T0115Z/
MONTGOMERY IL-MACOUPIN IL-
757 PM CDT THU MAY 13 2010
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MACOUPIN AND
NORTHWESTERN MONTGOMERY COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. HOWEVER WIND GUSTS UP TO 50 MPH ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3953 8954 3935 8954 3935 8947 3916 8964
3924 8983 3940 8984 3953 8973 3953 8961
TIME...MOT...LOC 0057Z 220DEG 45KT 3953 8947
$$
TILLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 6:40 PM CDT, 44 minutes earlier.
Area forecast discussion, May 13, 6:40 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 640 PM CDT THU MAY 13 2010 .DISCUSSION... /355 PM CDT THU MAY 13 2010/ WEAKENING CDFNT EXTENDING THROUGH UIN AND COU WILL CONTINUE MOVING SEWD. THERE WAS NOT ANY SHOWERS/THUNDERSTORMS ALONG THIS CDFNT ACROSS THE CWA ATTM...BUT AN MCS FURTHER SW ALONG THIS FRONT WAS MOVING NEWD THROUGH SWRN MO. THIS CONVECTION WILL LIKELY MOVE NEWD THROUGH THE SRN PORTION OF THE CWA THIS EVNG...FROM STL S. ALTHOUGH THIS CDFNT WILL BE PUSHING S OF THE AREA...SWD TO NRN AR BY 12Z FRI WITH A SFC RIDGE BUILDING EWD INTO THE CWA BEHIND IT...THE CHANCE OF SHOWERS AND A FEW STORMS WILL CONTINUE ACROSS THE SRN PORTION OF THE CWA FRI AND FRI NGT MAINLY ACROSS SERN MO AND SWRN IL AS THE 850 MB FRONT WILL REMAIN OVER THE AREA WITH RELATIVELY HIGH 850 MB DWPTS S OF IT ACROSS SRN MO AND SRN IL. WEAK SW FLOW SHRTWVS WILL ALSO CONTINUE TO MOVE E-NEWD THRU THE AREA AS WELL. THE RISK FOR SHOWERS/STORMS WILL GRADUALLY SPREAD NEWD ON SAT AND SAT NGT AS RETURN LOW LEVEL SLY FLOW BRINGS LOW LEVEL MOISTURE BACK N-NEWD THROUGH THE CWA WITH A WRMFNT LIFING NWD INTO THE CWA SAT NGT. THE GFS MODEL APPEARS A LITTLE TOO QUICK BRINGING QPF INTO THE NRN AND ERN PORTION OF THE CWA ON SAT DUE TO FEEDBACK ISSUES SO PREFER THE NAM AND ECMWF SOLUTIONS FOR SAT AND SAT NGT. THE BEST THREAT FOR PRECIPITATION WILL LIKELY OCCUR ON SUN AND SUN NGT AS AN APPROACHING MID-UPPER LEVEL TROF INITIATES A SFC WAVE ALONG THIS FRONT WHICH WILL MOVE NEWD THRU MO. STILL A LOT OF MODEL UNCERTAINTY WITH THE TRACK AND TIMING OF THIS SFC LOW...THE ECMWF MODEL BEING SLOWER AND FURTHER S WITH THIS SFC LOW COMPARED TO THE GFS MODEL. IF THE SLOWER SOLUTION TURNS OUT TO BE CORRECT SHOWERS WILL LINGER OVER THE ERN PORTION OF THE CWA ON MON BEHIND THE SFC LOW. A MORE TRANQUIL AND MAINLY DRY WEATHER PATTERN IS EXPECTED FOR THE REST OF THE EXTENDED FORECAST FROM TUE THROUGH AT LEAST THU. GKS && .AVIATION... /640 PM CDT THU MAY 13 2010/ FOCUS FOR THIS EVENING WILL BE ON THE STL METRO AREA...WHERE MCV IS MOVING NEWD THRU THE AREA AND WILL DRIVE A DECAYING MCS THRU BY 01Z. RAIN SHOULD COME TO AN END BY 01Z BOTH WITH EXIT OF MCS AND CD FROPA. OF FURTHER CONCERN IS AN AREA OF IFR CIGS ADVANCING NEWD ALG I-44 IN THE WAKE OF THE MCS AND BHND THE CDFNT THAT WILL POSE A THREAT TO THE STL METRO AREA TERMINALS LATER THIS EVENING. LO CLOUDS SHOULD GRADUALLY CLEAR OUT FROM THE NW THIS EVENING RESULTING IN PERSISTENT MID-HI VFR CLOUDS LINGERING FOR THE REMAINDER OF THE VALID TAF PERIOD. THERE IS ALSO THE POTENTIAL FOR SOME LIGHT RAIN INTO THE STL METRO AREA LATE TONIGHT AND FRIDAY MORNING AS A NEW AREA OF MOISTURE WORKS ITS WAY NEWD FROM THE GULF. MOST CLOUDS WILL BE AOA 10KFT...SO ATTM WILL CONSIDER VCSH FOR A FUTURE UPDATE. SPECIFICS FOR KSTL...MAIN HIGHLIGHTS ARE RAIN ASSOCIATED WITH MCS AND IFR CIGS BHND THE MCS AND WITH CD FROPA. ENOUGH CONFIDENCE TO PLACE THESE FEATURES IN...BUT THERE IS SOME CONCERN THAT WITH DECAYING MCS THAT SATURATION FOR LOW CLOUDS MAY BE MORE DIFFICULT THAN IT WAS FOR AREAS TO THE SW. OTHERWISE...SEE ABOVE. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 13, 4:14 PM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 414 PM CDT THU MAY 13 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 414 PM CDT THU MAY 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS THIS EVENING AS A COLD FRONT MOVES SOUTHEASTWARD THROUGH THIS AREA. A FEW THUNDERSTORMS COULD BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY AND FRIDAY NIGHT ACROSS SOUTHEAST MISSOURI AND A SMALL PORTION OF SOUTHWESTILLINOIS...THEN THE CHANCE OF THUNDERSTORMS WILL SPREAD TO MOST OF THE AREA ON SATURDAY OR SATURDAY NIGHT...THEN CONTINUE THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 GKS
In the hours before
Special weather statement, May 13, 6:45 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 645 PM CDT THU MAY 13 2010 ILZ069-140030- CLINTON IL- 645 PM CDT THU MAY 13 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CLINTON COUNTY UNTIL 730 PM CDT... AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NEW BADEN...MOVING NORTHEAST AT 40 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BREESE... CARLYLE... TRENTON... ALBERS... AVISTON... GERMANTOWN... ST. ROSE... BECKEMEYER... JAMESTOWN... DAMIANSVILLE... BARTELSO... STOLLETOWN... HUEY... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TILLY
Special weather statement, May 13, 6:49 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 649 PM CDT THU MAY 13 2010 ILZ059-098>100-MOZ061-063-064-140030- CALHOUN IL-JERSEY IL-MACOUPIN IL-MADISON IL-ST. CHARLES MO-ST. LOUIS MO-ST. LOUIS CITY MO- 649 PM CDT THU MAY 13 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ST. CHARLES... NORTHEASTERN ST. LOUIS...ST. LOUIS CITY...SOUTHERN MACOUPIN... CALHOUN...JERSEY AND WESTERN MADISON COUNTIES UNTIL 730 PM CDT... AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM O'FALLON TO LADUE... AND MOVING NORTHEAST AT 60 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... ST. JOHN... ST. CHARLES... BEL-RIDGE... WOODSON TERRACE... HILLSDALE... NORMANDY... BRIDGETON... NORTHWOODS... COOL VALLEY... KINLOCH... BERKELEY... JENNINGS... FERGUSON... HAZELWOOD... DELLWOOD... FLORISSANT... BELLEFONTAINE NEIGHBORS... RIVERVIEW... BLACK JACK... GRANITE CITY... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TILLY
Local storm report, May 13, 6:56 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
656 PM CDT THU MAY 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND GST 1 SSW HAZELWOOD 38.76N 90.37W
05/13/2010 M63 MPH ST. LOUIS MO ASOS
AT LAMBERT FIELD AIRPORT.
&&
BYRDLocal storm report, May 13, 7:08 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
708 PM CDT THU MAY 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM TSTM WND DMG 1 SSW HAZELWOOD 38.76N 90.37W
05/13/2010 ST. LOUIS MO AMATEUR RADIO
PART OF THE ROOF OF A SMALL STORAGE BUILDING WAS BLOWN
OFF JUST NORTH OF LAMBERT FIELD.
&&
BYRDLocal storm report, May 13, 7:10 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
710 PM CDT THU MAY 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM TSTM WND GST 1 SSW HAZELWOOD 38.76N 90.37W
05/13/2010 M63 MPH ST. LOUIS MO ASOS
AT LAMBERT FIELD AIRPORT.
&&
CORRECTED EVENT TIME
BYRDLocal storm report, May 13, 7:15 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
715 PM CDT THU MAY 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND GST 1 E ALTON 38.90N 90.13W
05/13/2010 E40 MPH MADISON IL AMATEUR RADIO
&&
BYRDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:00 PM CDT | Severe Thunderstorm Warning | LSX | Greene, Jersey, Macoupin, Madison | 30 min |
| May 14, 11:23 AM CDT | River Flood Warning | LSX | Calhoun, Greene, Jersey | 98 days |
Nearby
Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.